Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 18, NWS Tallahassee, FL

May 5, 2017

NWS Tallahassee, FL issued this small craft advisory at May 5, 2017, 3:29 PM EDT. It took effect at May 5, 2017, 9:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 5, 2017, 3:29 PM EDT (19:29 UTC)
In effect from
May 5, 2017, 9:00 PM EDT
Expired
May 6, 2017, 9:19 AM EDT
In force
12 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

593 
WHUS72 KTAE 051929
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT FRI MAY 5 2017

...A GALE WARNING IS IN EFFECT THROUGH 9 PM EDT THIS EVENING...

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 11 AM EDT
SATURDAY...

GMZ730-750-755-765-770-775-060300-
/O.EXT.KTAE.GL.W.0004.000000T0000Z-170506T0100Z/
/O.NEW.KTAE.SC.Y.0018.170506T0100Z-170506T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
329 PM EDT FRI MAY 5 2017

...GALE WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT SATURDAY. 

* WINDS...WEST AT 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS
  THROUGH 9 PM BECOMING NORTHWEST 20 TO 25 KNOTS OVERNIGHT.
  

* WAVES/SEAS...6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET.
  SEAS WILL BEGIN TO SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOORE
3 follow-up statements
145 
WHUS72 KTAE 060133
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 PM EDT FRI MAY 5 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 11 AM EDT 
SATURDAY...

GMZ730-750-755-765-770-775-061500-
/O.CON.KTAE.SC.Y.0018.000000T0000Z-170506T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
933 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS. 

* WAVES/SEAS...6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET. 
  SEAS WILL BEGIN TO SUBSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
408 
WHUS72 KTAE 060658
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 AM EDT SAT MAY 6 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 11 AM EDT
SATURDAY...

GMZ730-750-755-765-770-775-061500-
/O.CON.KTAE.SC.Y.0018.000000T0000Z-170506T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
258 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. 
  SEAS WILL GRADUALLY SUBSIDE THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
969 
WHUS72 KTAE 061319
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ730-750-755-765-770-775-061430-
/O.CAN.KTAE.SC.Y.0018.000000T0000Z-170506T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
919 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SUSTAINED WINDS HAVE DROPPED BELOW 20 KNOTS AND SEAS BELOW 7 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at May 5, 12:54 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 5, 12:54 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1254 PM EDT Fri May 5 2017

.AVIATION [Through 18Z Saturday]...

Windy conditions are in place across the area this afternoon with
west winds and gusts of 25 to 30kts possible. These winds will
begin to diminish this evening with winds becoming 5-10 knots for
tonight and tomorrow. SCT-BKN clouds around 3-4kft this afternoon
will diminish tonight with SKC by morning.

&&

.PREV DISCUSSION [1031 AM EDT]...

.NEAR TERM [Through Today]...

As the cold front continues to move off to our east through the
early morning hours, much cooler air will move into our area and dry
conditions are expected through this morning. A strong low-level jet
will develop along the southern periphery of a deepening surface low
well to our north, with 850 mb winds exceeding 40 kts over northern
FL through the morning and afternoon. With some mixing of the
boundary layer expected, winds will increase to 15-20 mph by the
late morning and afternoon hours, with gusts possibly exceeding 30
mph especially near the Gulf Coast. However, ample low-level cloud
cover is expected to persist across our area (especially SE Alabama
and SW Georgia) and this could limit wind gusts to 20-25 mph across
inland areas by suppressing some mixing.

Most areas should remain dry throughout this period, although with
fairly moist low levels and strong upper level divergence ahead of
the highly amplified trough approaching our area from the west,
isolated showers cannot be ruled out. Also, increasing frontogenesis
over the NE Gulf and coastal Big Bend region during the afternoon
and early evening will slightly enhance chances of showers in these
areas. Unseasonably cool conditions are expected throughout the day
due to continued cold air advection behind the front, especially
across northern parts of our CWA where ample low cloud cover is
expected to keep highs in the lower-mid 60s. Upper 60s to lower 70s
are expected across northern FL where slightly less cloud cover is
anticipated.

.SHORT TERM [Tonight Through Sunday]...

The axis of the unusually deep, Southeast upper trough will move
slowly east of our area tonight, accompanied by clearing skies
from west to east. With dry, sinking air aloft and low surface
dewpoints, we expect a clear and mild weekend. Highs will be a
little below average Saturday, in the mid to upper 70s, warming to
the lower to mid 80s on Sunday. Low temperatures will be well
below average tonight (upper 40s), then lower to mid 50s Saturday
night.

.LONG TERM [Sunday Night Through Friday]...

A deep-layer ridge will gradually build across the Southeast next
week, until a cold front moves through the region on Friday for
the next chance of rain. High temperatures will be in the upper
80s to lower 90s much of the week. Lows will be in the 50s through
mid week, then in the 60s. PoPs will be less than 20% until
Friday.

.MARINE...

A band of strong westerly winds will develop today across the
coastal waters, with frequent gusts to 35 knots (gale force). Winds
and seas will slowly subside later this weekend, with low winds and
seas expected Monday through Wednesday. The strong winds of the past
24 hours (which will continue today) will continue to generate
high surf and dangerous rip currents along our beaches.

.FIRE WEATHER...

Despite breezy conditions today, do not expect red flag conditions
today with recent heavy rainfall and RH values remaining well above
critical thresholds. Minimum RH values will drop to 20-30 percent on
Saturday afternoon with winds possibly above 15 mph in parts of our
area, but it is still expected to be difficult for ERC, fuel
moisture, and KBDI values to reach critical thresholds in FL, GA,
and AL respectively after the recent widespread heavy rain.

.HYDROLOGY...

Storm total rain amounts from Thursday's system averaged 0.50 to
1 inch, with locally higher amounts. While some of the river
levels spiked a bit in response to the heavier rain, we do not
expect any river flooding. Today's rain will be too light and
spotty for any significant impacts. Otherwise, dry conditions are
likely through next Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  48  78  53  84 /  10   0   0   0   0
Panama City   70  56  74  63  80 /  20   0   0   0   0
Dothan        64  48  77  55  82 /  20   0   0   0   0
Albany        64  47  76  53  81 /  20  10   0   0   0
Valdosta      70  48  76  52  82 /  10  10   0   0   0
Cross City    73  49  77  54  84 /  20  20   0   0   0
Apalachicola  72  53  76  61  82 /  30  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for Coastal
     Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Inland Bay-Inland
     Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Lafayette-Madison-South Walton.

     High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 8 PM EDT /7 PM CDT/ this evening for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Gale Warning until 8 PM EDT this evening for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Fieux
SHORT TERM...Lahr
LONG TERM...Fournier
AVIATION...Fieux
MARINE...Lahr
FIRE WEATHER...Fournier
HYDROLOGY...Lahr

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:04 AM EDTWind AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Lafayette and 4 more10 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.